Flood, Routt
- When
- April 5, 8:00 AM MST to April 10, 3:30 PM MST
- Where
- Routt County, Hayden
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.500, -107.250
Spring snowmelt resulted in high water and flooding along Dry Creek around Hayden. The Routt County emergency manager reported flooding of fields and a mobile home park.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Spring snowmelt resulted in high water and flooding along Dry Creek around Hayden. The Routt County emergency manager reported flooding of fields and a mobile home park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 5, 3:05 AM MST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
405 AM MDT WED APR 5 2006
.SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...TOUGH SELL JOB IF
MOSTLY CLEAR CONDITIONS HOLD UNTIL SUNRISE AND MAKING PEOPLE BELIEVE
IT WILL BE ANOTHER FINE SPRING DAY. SORRY...CONDITIONS WILL RAPIDLY
DETERIORATE TODAY AS THE SURFACE FRONT IS ON THE MOVE ACROSS ERN
NEVADA AT 09Z. CURRENT TREND SUGGEST THE FRONT WILL CROSS THE
WASATCH AT AROUND NOON...THEN REACH THE WRN COLORADO BORDER LATE
AFTERNOON...AND FINALLY CROSSES THE NRN DIVIDE BY MID EVENING.
THE FRONT HAS STRONG UPPER AIR SUPPORT AND PRONOUNCED COLD ADVECTION
BEHIND THE FRONT. WITH THE LEADING EDGE OF STRONG UPWARDS FORCING
NEAR THE NEVADA AND UTAH BORDER...CLOUDS WILL QUICKLY INCREASE THIS
MORNING AND SHOULD BECOME MOSTLY CLOUDY. SOUTHERLY FLOW IN ADVANCE
OF THE FRONT WILL RESULT IN SNOW INCREASING OVER THE SAN JUAN
MOUNTAINS THIS AFTERNOON WITH WINTER WEATHER HIGHLIGHTS BEGINNING AT
NOON. BUT FOR THE NRN AND CENTRAL MOUNTAINS...MOST OF THE SNOW WILL
WAIT UNTIL THE FRONT ARRIVES. HEAVY MOUNTAIN SNOW WILL OCCUR FOR A
2-3 HOURS WITH FRONTAL PASSAGE...BUT SNOWFALL WILL DECREASE IN
INTENSITY TOWARD MIDNIGHT. THIS WILL BE SHORT LIVED AS MODELS SHOW
SIGNIFICANT WRAP AROUND MOISTURE IN NORTHWEST FLOW COVERING THE NRN
2/3RDS OF WRN COLORADO. AFTER THE BRIEF LULL...EXPECT SNOW TO
INCREASE DURING THE DAY OVER THE NRN AND CENTRAL MOUNTAINS AS WELL
AS THE NWRN SAN JUAN MOUNTAINS. THE EXTENDED DURATION OF STEADY
SNOW...AND H7 COLD ADVECTION LASTING INTO THURSDAY EVENING...WILL
RESULT IN TOTAL ACCUMULATIONS EXCEEDING WARNING CRITERIA. WITH
HIGH CONFIDENCE...HAVE GONE AHEAD AND UPGRADED THE WINTER STORM WATCH
TO A WARNING THIS FORECAST PACKAGE. ALSO UPGRADED THE NWRN SAN JUAN
MOUNTAINS AS THE WRAPAROUND MOISTURE WILL IMPACT THE TELLURIDE
VICINITY AND THE UNCOMPAHGRE GORGE. FOR VALLEY LOCATIONS...SNOW
LEVELS WILL LOWER TO MANY VALLEY FLOORS ABOVE 5500 FEET. WITH THE
EXCEPTION OF CRAIG...MEEKER...AND STEAMBOAT SPRINGS...ONLY WET
SNOW EXPECTED WITH LITTLE TO NO ACCUMULATIONS. GRADIENT FLOW RELAXES
THURSDAY EVENING AND THIS WILL BRING AN END TO THE RAIN AND
SNOW...EXCEPT FOR AREAS NEAR THE NRN DIVIDE.
.LONG TERM (FRIDAY THROUGH TUESDAY)...A HIGH AMPLITUDE RIDGE OF HIGH
PRESSURE BUILDS OVER ERN UTAH FRIDAY. THIS WILL PROVIDE A NW FLOW
ALOFT AND COMBINED WITH LINGERING LOW LEVEL MSTR WILL LEAD TO A FEW
SHWRS OVER THE NRN MTNS ALONG THE DIVIDE. THE RIDGE AXIS THEN
QUICKLY SHIFTS EWRD OF OUR CWA FRIDAY NIGHT. THE FLOW ALOFT WILL
THEN BACK TO THE SW IN A WARM AIR ADVECTIVE PATTERN IN ADVANCE OF
THE NEXT EVOLVING LOW APPROACHING THE PAC NW. LITTLE IN THE WAY OF
WX SATURDAY WITH MAIN STROM ENERGY WELL TO THE NORTHWEST...BUT
TEMPS WILL REBOUND NICELY. BY SUNDAY AN UPPER LEVEL TROF WILL DIG
INTO CA WITH THE GRADIENT FLOW TIGHTENING ACROSS OUR CWA. ISOLATED
SHOWERS OVER THE UINTAS WITH THE POSSIBILITY OF CONVECTION
EXTENDING EWRD TO THE GRAND MESA. THIS UPPER LEVEL TROUGH
WILL MOVE INTO THE GREAT BASIN BY EARLY MON WITH THE CHANCE FOR PCPN
INCREASING THROUGH THE END OF THE PERIOD. HOWEVER CONFIDENCE REMAINS
LOW AND WILL NOT JUMP ON HIGHER POPS FOR THIS PACKAGE. GFS TIMING
BRINGS THE TROUGH AXIS OVERHEAD MON NIGHT WITH A SHORT PERIOD OF
ZONAL FLOW AS THE NEXT WAVE QUICKLY MOVES INTO THE GREAT BASIN.
WARMING TREND WILL BEGIN ON FRI AND PEAK ON SAT WILL TEMPS ABOVE
AVERAGE FOR THIS TIME OF YEAR. TEMPS WILL COOL A LITTLE BY
SUN...BUT REMAIN NORMAL OR A LITTLE ABOVE NORMAL THROUGH THE
REMAINDER OF THE PERIOD.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER STORM WARNING FOR THE NWRN SAN JUAN MOUNTAINS NOON
WEDNESDAY THROUGH THURSDAY EVENING (ZONE 19).
WINTER STORM WARNING FOR THE SAWATCH...WEST ELK...ELK...PARK...
GORE...ELK HEAD...FLATTOPS...THE GRAND AND BATTLEMENT MESAS
WEDNESDAY EVENING THROUGH THURSDAY EVENING (ZONES 4...9...
10...12 AND 13).
SNOW AND BLOWING SNOW ADVISORY FROM NOON WEDNESDAY THROUGH
NOON THURSDAY FOR THE SWRN SAN JUAN MOUNTAINS (ZONE19).
.UT...SNOW AND BLOWING SNOW ADVISORY FROM NOON WEDNESDAY THROUGH
NOON THURSDAY FOR THE EASTERN UINTA MOUNTAINS (ZONE 23).
&&
PF/EH/MCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT WED APR 5 2006 COZ001>003-005>008-011-014-017-020>023-UTZ022-024-025-027>029-061200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY- LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN- 600 AM MDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER ELEVATIONS OF NORTHEAST UTAH AND WESTERN COLORADO...AND ALL OF SOUTHEAST UTAH. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON. SNOW WILL BE LIMITED TO THE HIGHEST TERRAIN...OR ABOVE 9000 FEET...THIS AFTERNOON. THE SNOW LEVEL LOWERS TO ABOUT 7000 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND SNOW SHOWERS WILL END ON THURSDAY. NO SIGNIFICANT WEATHER CAN BE EXPECTED FROM FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. COZ004-009-010-012-013-018-061200- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- NORTHWEST SAN JUAN MOUNTAINS-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT WED APR 5 2006 ...WINTER STORM WARNING THIS EVENING THROUGH THURSDAY EVENING FOR THE NORTHERN AND CENTRAL MOUNTAINS OF THE WESTERN COLORADO... ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY THROUGH THURSDAY EVENING FOR THE NORTHWESTERN SAN JUAN MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF WESTERN COLORADO AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE SNOW LEVEL WILL BE HIGH AND ABOVE 9000 FEET. SNOW WILL INCREASE TONIGHT AS THE SNOW LEVEL FALLS TO 6000 FEET. PERIODS OF HEAVY SNOW CAN BE EXPECTED THIS EVENING WITH POOR VISIBILITY OVER MOUNTAIN PASSES FROM BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF HEAVY WILL CONTINUE THROUGH THURSDAY WITH STORM TOTAL ACCUMULATIONS OF 8 TO 16 INCHES...HOWEVER SOME MOUNTAIN PASSES MAY RECEIVE UP TO 2 FEET OF NEW SNOW. DANGEROUS TRAVEL CONDITIONS ARE EXPECTED ON ALL ROADS THROUGH THE THE MOUNTAINS. SNOW WILL TAPER OFF THURSDAY EVENING AND END ON FRIDAY. NO SIGNIFICANT WEATHER CAN BE EXPECTED FROM SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. COZ019-UTZ023-061200- EASTERN UINTA MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- 600 AM MDT WED APR 5 2006 ...SNOW AND BLOWING SNOW ADVISORY BEGINS NOON TODAY THROUGH THURSDAY NOON FOR THE MOUNTAINS OF SOUTHWEST COLORADO AND NORTHEAST UTAH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF SOUTHWEST COLORADO AND NORTHEAST UTAH. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE SNOW LEVEL WILL BE HIGH AND ABOVE 9000 FEET. SNOW WILL INCREASE TONIGHT AS THE SNOW LEVEL FALLS TO 6000 FEET. PERIODS OF SNOW CAN BE EXPECTED THIS EVENING WITH POOR VISIBILITY OVER MOUNTAIN PASSES FROM BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF HEAVY WILL CONTINUE THROUGH THURSDAY AFTERNOON WITH STORM TOTAL ACCUMULATIONS OF 7 TO 14 INCHES. DANGEROUS TRAVEL CONDITIONS ARE EXPECTED ON ALL ROADS THROUGH THE THE MOUNTAINS. SNOW WILL TAPER OFF THURSDAY AFTERNOON AND END IN THE EVENING. NO SIGNIFICANT WEATHER CAN BE EXPECTED FROM FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503036.